Stability theory for dissipatively perturbed hamiltonian systems

John H. Maddocks, Michael L. Overton, John H. Maddocks, Michael L. Overton

Research output: Contribution to journalArticlepeer-review

Abstract

It is shown that for an appropriate class of dissipatively perturbed Hamiltonian systems, the number of unstable modes of the dynamics linearized at a nondegenerate equilibrium is determined solely by the index of the equilibrium regarded as a critical point of the Hamiltonian. In addition, the movement of the associated eigenvalues in the limit of vanishing dissipation is analyzed. ©1995 John Wiley & Sons, Inc.

Original languageEnglish (US)
Pages (from-to)583-610
Number of pages28
JournalCommunications on Pure and Applied Mathematics
Volume48
Issue number6
DOIs
StatePublished - 1995

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Stability theory for dissipatively perturbed hamiltonian systems'. Together they form a unique fingerprint.

Cite this